Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jun 6, 2004, 8:05 PM CDT for Denton County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 8:05 PM CDT (01:05 UTC)
- Expired
- Jun 6, 2004, 8:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Denton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2109 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
634 WFUS54 KFWD 070105 TORFTW TXC121-070145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 805 PM CDT SUN JUN 6 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A DEVELOPING TORNADO OVER KRUM...MOVING SOUTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... DENTON...ARGYLE...BARTONVILLE...CORINTH AROUND 845 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE COPPER CANYON...DOUBLE OAK...HICKORY CREEK...HIGHLAND VILLAGE...LAKE DALLAS...SANGER AND SHADY SHORES DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO PROTECTION FROM TORNADO WINDS. LAT...LON 3338 9719 3330 9739 3299 9727 3311 9698 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:00 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 6, 6:00 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CDT SUN JUN 6 2004 .AVIATION... 600 PM CDT STORMS WILL REMAIN IN THE VICINITY THE NEXT COUPLE OF HOURS...BUT SHOULD KEEP CLEAR OF THE METRO AIRPORTS. ST/SC IN THE MORNING QUESTIONABLE...WILL GO WITH TEMPO SCT FOR METRO APTS...BKN AT ACT. BREEZY MONDAY AS LEE TROUGH DEEPENS. 25 && .PREV DISCUSSION... 425 PM CDT AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION. BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY. CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE HAVE OPTED TO NOT MENTION IT AT THIS TIME. 42 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 90 72 87 / 30 20 0 20 WACO, TX 72 91 72 87 / 30 20 20 30 PARIS, TX 70 89 70 85 / 50 30 20 30 DENTON, TX 70 90 70 88 / 50 20 0 20 MCKINNEY, TX 70 90 70 88 / 50 20 0 20 DALLAS, TX 72 90 72 88 / 30 20 0 20 TERRELL, TX 71 90 71 87 / 30 30 20 30 CORSICANA, TX 71 90 72 87 / 30 30 20 30 TEMPLE, TX 71 93 72 88 / 30 30 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN JUN 6 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. THE MAIN THREATS FROM THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... WIND GUSTS TO 40 MPH...AND HEAVY RAIN. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS OF 60 MPH OR STRONGER. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE NOT EXPECTED MONDAY AS A WEAK UPPER LEVEL HIGH PRESSURE RIDGE BUILDS OVER NORTH TEXAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY THROUGH THURSDAY NIGHT...AS THE RIDGE WEAKENS A BIT. THESE STORMS MAY PRODUCE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DRY WEATHER IS EXPECTED TO RETURN FRIDAY AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004. 25
In the hours before
Local storm report, Jun 6, 4:47 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0443 PM HAIL PONDER 33.18N 97.29W
06/06/2004 1.75 INCH DENTON TX TRAINED SPOTTERLocal storm report, Jun 6, 5:52 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
552 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0545 PM FLOODING 4 W JUSTIN 33.09N 97.37W
06/06/2004 DENTON TX TRAINED SPOTTER
WATER OVER FM 407Local storm report, Jun 6, 6:40 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0639 PM FLOODING JACKSBORO 33.22N 98.15W
06/06/2004 JACK TX LAW ENFORCEMENT
FLOODING OF MANY STREETS ACROSS THE CITY. WANTED TO KNOW
HOW MUCH LONGER RAIN WOULD LAST.Local storm report, Jun 6, 6:43 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0639 PM TSTM WND GST TIOGA 33.47N 96.92W
06/06/2004 60 MPH GRAYSON TX TRAINED SPOTTER
TIAGA/GUNTER AREA 60MPH WIND ON LEADING EDGE OF GUST
FRONT.Local storm report, Jun 6, 6:47 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 2 NW DENTON 33.23N 97.16W
06/06/2004 60 MPH DENTON TX TRAINED SPOTTER
60 MPH WIND MEASURED BY HAM AT HOME LOCATIONLocal storm report, Jun 6, 6:49 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 6 N JACKSBORO 33.31N 98.15W
06/06/2004 JACK TX LAW ENFORCEMENT
PORTIONS OF STATE HIGHWAY 59 AND FARM ROAD 1810 NORTH OF
JACKSBORO FLOODED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Young | 73 min |
| Jun 6, 7:24 PM CDT | Flash Flood Warning | FWD | Cooke | 96 min |
| Jun 6, 7:56 PM CDT | Flash Flood Warning | FWD | Jack, Young | 2 hr |
| Jun 6, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 64 min |
| Jun 6, 8:38 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 82 min |
| Jun 6, 8:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 83 min |
| Jun 6, 8:58 PM CDT | Flash Flood Warning | FWD | Cooke | 62 min |
| Jun 6, 9:41 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 64 min |
| Jun 6, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 89 min |
| Jun 6, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 82 min |
| Jun 6, 10:06 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 6, 10:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 85 min |
| Jun 6, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 76 min |
| Jun 6, 11:05 PM CDT | Flash Flood Warning | FWD | Cooke | 115 min |
| Jun 6, 11:49 PM CDT | Flash Flood Warning | FWD | Denton, Grayson, Parker | 2 hr |
| Jun 6, 11:57 PM CDT | Flash Flood Warning | FWD | Wise | 2 hr |
| Jun 7, 12:25 AM CDT | Flash Flood Warning | FWD | Jack | 4 hr |
| Jun 7, 12:50 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 4 hr |
| Jun 7, 1:00 AM CDT | Flash Flood Warning | FWD | Cooke, Denton, Grayson | 4 hr |
| Jun 7, 1:57 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Jun 7, 2:31 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 74 min |
| Jun 7, 4:20 AM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Jun 7, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 41 min |
| Jun 7, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt | 62 min |
| Jun 7, 4:47 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 13 min |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 56 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.